Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Have Vitaligo. On protopic ointment. Felt face hot and flushed. Have fever. Side effect of ointment?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions
I found out I have vitaligo a couple of days ago from my dermatologist. She started me on protopic ointment .1%, which I used for the first time last night. This morning and all day when I woke up, my face felt hot and flushed like I had a fever or sunburn. I checked my temperature, and it was normal. Is this a normal side effect of this ointment?
Posted Thu, 25 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 1 hour later
Thanks for the query,
Protopic is tacrolimus ointment.
Burning or itching is a common side effect of this ointment.

To avoid this side effect we advice the use of this ointment on alternate nights.
On the other night a steroid cream like fluticasone should be applied.

This combination gives better result and also controls the adverse effect of protopic.

Ask your doctor regarding start of fluticasone.

Let me know if you have any other doubts.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor